MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A patient was hospitalized post cardiac arrest and underwent treatment for hypothermia on (b)(6) 2017.A week after the treatment was initiated, the nurse found blood that entered about half way into the start-up kit (suk) tube.The nurse clamped down the tube and as soon as the physician received the report from the nurse, the cool line catheter was removed.The physician believes there was no health damage to the patient.No other information was provided.
 
Additional Manufacturer Narrative
A cool line catheter (lot # 62920) was returned to zoll (b)(4) for evaluation.Evaluation of the retuned devices confirmed the customer reported issue as a cool line catheter pinhole leak.The integrity of the catheter balloons are 100 % verified by subjecting them to pressure test during manufacturing.However, the balloon burst may be due to a latent material defect.During visual inspection, white adhesive tape was found attached to the catheter shaft and was not removed.No other discrepancies or issues were noted.The returned catheter was connected to a pressurized inflation device.A leak was observed when the pressure was increased up to 40 psi.A pinhole leak was noted at the proximal end of the distal balloon.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for a cool line catheter sn (b)(4).Correction was made to (date of the event) as (b)(6) 2017.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6464577
Report Number3010617000-2017-00278
Device Sequence Number580007
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number62920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1